Florida, 2004Lightning Strike in Florida, June 20, 2004
June 20, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 20, 2:10 PM CST, 20 minutes earlier.
Area forecast discussion, Jun 20, 2:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT SUN JUN 20 2004
.SYNOPSIS...CURRENT FORECAST SHAPING UP TO BE MAINLY A POP
ONE...WITH TEMPS AN OFFSHOOT THEREOF. CURRENTLY...THERE IS A
SHORTWAVE CROSSING THE TN/MS/AL STATE LINE..WITH A WEAK TROUGH
CROSSING UPPER RIDGE STRETCHING FROM THE CARIBBEAN TO OFF BAJA
CALIFORNIA. THIS MORNINGS UPPER AIR ANALYSIS ALSO SHOW A WEAK
CLOSED SYSTEM OVER THE PACIFIC NORTHWEST...AND ANOTHER OVER CA JUST
ACROSS THE BORDER FROM ME. WEAK SURFACE BOUNDARY/TROUGH HAS MOVED
INTO THE NORTHERN GULF(WITH GFS HANDLING THE BEST)....BUT IS TRYING
TO RETREAT NORTHWARD AS HEATING OCCURS OVER THE SOUTHEASTERN
US/LOWER MISS RIVER VALLEY. GULF BREEZE IS MOVING INLAND...WITH LINE
OF TSRA BUILDING INLAND OVER THE CENTRAL FLORIDA PANHANDLE...AND A
FEW STATING TO FORM ALONG THE MS/AL GULF COAST. DRYER AIR HAS WORKED
ITS WAY SOUTHWARD...MAINLY INTO CENTRAL AL/GA...WITH THE PRECIP H20
VALUES FALLING BELOW 1.5 ON THIS MORNING SOUNDINGS AT KBMX AND
KFFC. SOUP STILL ENTRENCHED OVER THE LOWER MISS RIVER VALLEY...WITH
1>8+ VALUES STRETCHING INTO THE MISSISSIPPI DELTA.
&&
.SHORT TERM...ETA/GFS/NGM ADVERTISING SEVERAL SHORTWAVES PASSING
AROUND CLOSED SYSTEM OVER CENTRAL CA...HELPING TO TRANSFORM
RELATIVELY ZONAL FLOW OVER THE SOUTHERN THIRD OF THE CONUS INTO A
WEAK TROUGH STRETCHING INTO NORTHERN MX THE NEXT TWO DAYS...
REMAINING SUCH INTO THE EXTENDED. SERIES OF SHORTWAVES ALSO PASS
THROUGH THE FLOW OVER THE SOUTHERN THIRD OF THE CONUS. MODELS ALSO
ADVERTISING SURFACE BOUNDARY PUSHING TOWARDS THE FA FROM THE
NW...BUT STALLING IT BEFORE IT REACHES THE FA. GFS MOS AGGRESSIVE IN
MOVING THE FRONT SOUTHWEST ...TAKING IT TO ALONG THE NATCHEZ TRACE
PARKWAY. LOOKING AT THE MOS WINDS...THE BOUNDARY IS WEAK ENOUGH EVEN
WITH THE GFS TO KEEP WINDS FROM RISING ABOVE 10 KTS...SYNOPTICALLY
...IN THE SHORT TERM. WITH THE LIGHT FLOW...ALBEIT SOUTH TO
SOUTHWESTERLY...AM EXPECTING A DAILY GULF BREEZE TO SET THINGS OFF.
&&
.EXTENDED...EXTENDED STARTS OUT WITH MEAN TROUGH STRETCHING FROM
NEAR HUDSON BAY INTO NORTHERN MX. MEDIUM RANGE MODELS ADVERTISING
SERIES OF SHORTWAVES SWING THROUGH THIS TROUGH TO NEAR/OVER THE FA
THROUGH THE EXTENDED. MODELS DISAGREE WITH TIMING...THOUGH. AM GOING
TO PUNT AND GO GENERALLY WITH YESTERDAYS FORECAST...AS IT SEEMS TO
BE THE BEST COMPROMISE.
&&
.MARINE...A WEAK SURFACE TROUGH STALLED OVER THE COASTAL WATERS WILL
HELP MAINTAIN A LIGHT OFFSHORE FLOW THROUGH TONIGHT. THE TROUGH
DRIFTS BACK NORTHWARD EARLY ON MONDAY...WITH A LIGHT SOUTHWESTERLY
FLOW IN ITS WAKE. SEAS AND SOUTHWESTERLY WINDS MAY INCREASE SLIGHTLY
INTO MID WEEK AS HIGH PRESSURE BUILDS BACK OVER THE EASTERN GULF. /39
&&
.FIRE...LIGHT NORTHWESTERLY FLOW WILL TRANSFORM INTO SOUTH TO
SOUTHWESTERLY TONIGHT INTO MONDAY...AND REMAIN SO THROUGHOUT THE
WEEK. MOISTURE LEVELS AND DISPERSIONS DO NOT LOOK TO BE A PROBLEM
THROUGH THE FORECAST.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 74 90 75 89 74 / 40 60 30 50 30
PENSACOLA 75 89 77 88 75 / 30 70 30 50 20
DESTIN 78 88 78 88 77 / 30 70 30 40 20
EVERGREEN 71 90 73 88 71 / 50 70 30 70 30
WAYNESBORO 68 87 70 88 69 / 50 60 30 50 30
CAMDEN 70 86 71 88 69 / 50 60 30 70 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
16/39
MILLER/DARBE
Hazardous weather outlook, Jun 20, 5:30 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 20 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201630-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER
THIS MORNING AND AFTERNOON. A FEW OF THE THUNDERSTORMS COULD PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 20, 2:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT SUN JUN 20 2004
FLZ002-202100-
COASTAL ESCAMBIA-
315 PM CDT SUN JUN 20 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN ESCAMBIA
COUNTY...
AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ABOUT 5 MILES NORTH OF JOHNSONS BEACH OR NEAR PARADISE
BEACH...AND MOVING EAST...NORTHEAST AT 5 TO 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MYRTLE
GROVE...WEST PENSACOLA AND BELLVIEW THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS NEAR 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN THE PATH OF THIS
STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.
THIS STORM WILL ALSO PRODUCE HEAVY RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jun 20, 2:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT SUN JUN 20 2004
FLZ004-202100-
COASTAL SANTA ROSA-
328 PM CDT SUN JUN 20 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN SANTA ROSA
COUNTY...
AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 3 MILES NORTH OF ORIOLE BEACH...AND
MOVING SOUTH AT 5 TO 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ORIOLE BEACH AND
GULF BREEZE THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS NEAR 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN THE PATH OF THIS
STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.
THIS STORM WILL ALSO PRODUCE HEAVY RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Lightning, Okaloosa
- When
- June 20, 2:30 PM CST
- Where
- Okaloosa County, Whight
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
A home near Wright was struck by lightning. The strike caused a fire inside the home. The fire was quickly extinguished.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and High Wind in Colorado, June 20, 200419 injured · $2,000 · 56 kt wind · 6 events
- Tornadoes and Flash Flood in Colorado, June 20, 20041 injured · $1.0 million · F1 · 25 events
- Hail and Damaging Wind in Kansas, June 20 to 21, 2004$25,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 20, 2004$16,000 · 58 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 20, 20041.25 in hail · 14 events
- Lightning Strike in Florida, June 20, 20041 injured · 1 event
- Flooding and Damaging Winds in Oklahoma, June 20 to 21, 2004$5,000 · 64 kt wind · 7 events
- Hail in Kansas, June 20, 20040.88 in hail · 6 events
- Hail in Nebraska, June 20, 20040.75 in hail · 4 events
- Hail in Texas, June 20, 20040.88 in hail · 3 events
- Hail in Wyoming, June 20, 20041.75 in hail · 3 events
- Hail in South Dakota, June 20, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407501.